Alert archive / Louisiana / River Flood Warnings in 2012

River Flood Warning 40, NWS New Orleans, LA

February 25, 2012St. Mary Parish, Louisiana

NWS New Orleans, LA issued this river flood warning at Feb 25, 2012, 6:41 PM CST for St. Mary Parish, Louisiana. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Feb 25, 2012, 6:41 PM CST (00:41 UTC)
Expired
Feb 26, 2012, 9:12 AM CST
In force
15 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

County St. Mary Parish, LA

The river

Written for the forecast point Atchafalaya River at Morgan City (MCGL1).

Action stage
4 ft
Minor stage
6 ft
Moderate stage
7 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

894 
WGUS44 KLIX 260041
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
641 PM CST SAT FEB 25 2012

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN LOUISIANA... 

THE ATCHAFALAYA RIVER AT MORGAN CITY AFFECTING ST. MARY PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

LAC101-261800-
/O.NEW.KLIX.FL.W.0040.120226T0041Z-120226T1800Z/
/MCGL1.1.ER.000000T0000Z.120226T0000Z.120226T1200Z.NO/
641 PM CST SAT FEB 25 2012

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ATCHAFALAYA RIVER AT MORGAN CITY.
* UNTIL SUNDAY AFTERNOON.
* AT 6:00 PM SATURDAY THE STAGE WAS 4.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 4.0 FEET.
* FORECAST...THE RIVER WILL IS EXPECTED TO FALL BELOW FLOOD STAGE BY
  NOON TOMORROW. THE RIVER IS THEN EXPECTED TO FALL TO A STAGE OF 3.3
  FEET BY WEDNESDAY MORNING FEBRUARY 29TH.
* IMPACT...AT 4.0 FEET...THE IMPACT ON RIVER SIDE INDUSTRY WILL LESSEN
  AS THE RIVER BEGINS TO RECEDE.

$$
1 follow-up statement
818 
WGUS84 KLIX 261512
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
912 AM CST SUN FEB 26 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
LOUISIANA...
 
THE ATCHAFALAYA RIVER AT MORGAN CITY AFFECTING ST. MARY PARISH
PRECAUTIONARY/PREPAREDNESS ACTIONS...


&&

LAC101-261542-
/O.CAN.KLIX.FL.W.0040.000000T0000Z-120226T1800Z/
/MCGL1.1.ER.000000T0000Z.120226T0000Z.000000T0000Z.NO/
912 AM CST SUN FEB 26 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE ATCHAFALAYA RIVER AT MORGAN CITY.
* AT 8:00 AM SUNDAY THE STAGE WAS 3.9 FEET. 
* FLOOD STAGE IS 4.0 FEET. 
* FORECAST...THE RIVER HAS FALLEN BELOW FLOOD STAGE.  NO FLOODING
  IS EXPECTED OR FORECAST.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Feb 25, 3:39 PM CST, 3 hours 2 minutes earlier.

Area forecast discussion, Feb 25, 3:39 PM CST, 3 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
339 PM CST SAT FEB 25 2012

.SYNOPSIS...

HIGH PRESSURE CENTERED OVER THE MISSISSIPPI RIVER VALLEY AT MID
AFTERNOON. UPPER SHORTWAVE VERY APPARENT ON WATER VAPOR IMAGERY
OVER SOUTH TEXAS LIFTING TOWARD THE AREA. LARGE AREA OF CLOUDS
MOVING ACROSS THE AREA. WHILE THERE ARE ECHOES ON RADAR...VERY DRY
AIRMASS IS CAUSING PRECIPITATION TO EVAPORATE ALOFT. BASES OF
PRECIPITATION ECHOES APPEAR TO BE AROUND 8000 FEET. MOST
TEMPERATURE READINGS BETWEEN 55 AND 60 DEGREES. DEW POINTS RANGING
FROM AN ARID 14 DEGREES AT MCCOMB TO MID 30S ALONG THE SOUTH
LOUISIANA COAST. WINDS GENERALLY UNDER 10 MPH.

&&

.SHORT TERM...

SHORTWAVE WILL WEAKEN TONIGHT AS IT MOVES INTO CONFLUENT FLOW
ACROSS THE AREA. MOST PRECIPITATION WILL REMAIN OVER THE
GULF...BUT THERE WILL BE SOME PRECIPITATION OVER ABOUT SOUTHEAST
2/3 OF THE AREA. WITH THE EXTREMELY DRY AIRMASS...MOST WILL
EVAPORATE BEFORE REACHING THE SURFACE. SHORTWAVE WILL MOVE EAST OF
THE AREA DURING THE MORNING ON SUNDAY...ENDING THE THREAT OF
PRECIPITATION FOR ABOUT 24 HOURS.

SOME DIFFERENCE IN MODEL SOLUTIONS ON MONDAY...ECMWF AND GFS SHOW
INDICATIONS OF PRECIPITATION FROM ISENTROPIC LIFT ON THE LEADING
EDGE OF MOISTURE RETURN. NAM SOLUTION IS DRY. WILL CARRY SMALL
POPS IN AGREEMENT WITH ECMWF/GFS SOLUTIONS FOR MONDAY...AND
CONTINUE CHANCES IN WARM ADVECTION PER GFS SOLUTION INTO TUESDAY.

TEMPERATURES WILL TREND TOWARD THE WARMER GUIDANCE FOR MINS OVER
THE NEXT COUPLE OF NIGHTS. WILL GO BELOW THE WARMER GUIDANCE ON
HIGHS THE NEXT TWO DAYS. 35

&&

.LONG TERM...

MEDIUM RANGE IN FAIRLY DECENT AGREEMENT WITH A FRONTAL SYSTEM
AFFECTING AREAS MAINLY TO THE NORTH ON WEDNESDAY...AND A STRONGER
FRONT FRIDAY NIGHT INTO SATURDAY MORNING. WILL HOLD OFF ON HIGH
POPS UNTIL MINOR TIMING DIFFERENCES RESOLVE ON THE FRIDAY NIGHT
EVENT. WEDNESDAY COULD EVEN END UP BEING A NON EVENT PRECIPITATION
WISE. TEMPERATURES WILL AVERAGE 5 TO 10 DEGREES ABOVE NORMAL UNTIL
FRIDAY NIGHTS FRONTAL PASSAGE. 35

&&

.AVIATION...

VFR CONDITIONS EXPECTED TO PERSIST THROUGH THE EVN AND OVERNIGHT
HRS. WIDESPREAD MID AND HIGH CLOUDS WILL CONTINUE TO MOVE OVER THE
AREA THROUGH THE NIGHT. EVEN A FEW LOWER CLOUDS WILL TRY TO MOVE
IN AROUND 10-15Z TOMORROW AS MOISTURE RETURNS. THERE IS QUITE OF
BIT OF ECHOS ON THE RADAR BUT THE ATMOSPHERE IS TOO DRY AND WE ARE
ONLY SEEING VIRGA AT THIS TIME. THAT SAID THE AIRMASS WILL MOISTEN
UP OVERNIGHT AND THERE MAY EVEN BE A FEW SPRINKLES ACROSS THE LA
COAST WHICH COULD IMPACT HUM IN THE EARLY MORNING HRS. /CAB/

&&

.MARINE...

WIND FIELD HAS WEAKENED CONSIDERABLY TODAY...AND WILL ONLY CARRY
EXERCISE CAUTION FOR THE OUTER WATERS TONIGHT. AS SHORTWAVE MOVES
THROUGH THE AREA...WINDS WILL INCREASE AGAIN AROUND SUNRISE AND
WILL HAVE ADVISORY IN EFFECT FOR SUNDAY AND SUNDAY EVENING FOR ALL
BUT THE TIDAL LAKES AND MISSISSIPPI SOUND. EASTERN WATERS MAY NEED
ADVISORY CARRIED INTO TUESDAY BEFORE WIND FIELD RELAXES SLIGHTLY. 35

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  39  65  48  67 /  20  10  10  30
BTR  43  67  53  68 /  20  10  10  40
ASD  41  65  53  69 /  40  20  10  40
MSY  47  66  55  69 /  40  20  10  40
GPT  43  64  53  69 /  40  20  10  30
PQL  39  64  49  69 /  40  30  10  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM SUNDAY TO MIDNIGHT MONDAY FOR THE
     FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
     WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
     WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
     NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
     TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
     STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
     PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
     60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
MS...NONE.

&&
Hazardous weather outlook, Feb 25, 4:02 PM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
402 PM CST SAT FEB 25 2012

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-262215-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
402 PM CST SAT FEB 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE OUTER COASTAL WATERS
TONIGHT FOR WINDS OF 15 TO 20 KNOTS.

FLOOD WARNINGS CONTINUE FOR SEVERAL RIVERS INCLUDING THE PEARL.
PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS ON OUR WEBSITE
FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A LOW PRESSURE SYSTEM WILL DEVELOP IN THE GULF OF MEXICO AND MOVE
NORTHEAST THROUGH SUNDAY. AS THE LOW INTERACTS WITH THE RETREATING
HIGH PRESSURE...STRONG WINDS WILL RESULT. WINDS NEAR 20 KNOTS
WILL CONTINUE THE NEED FOR A SMALL CRAFT ADVISORY SUNDAY AND
SUNDAY NIGHT.

FLOOD WARNINGS WILL CONTINUE FOR SEVERAL RIVERS INCLUDING THE
PEARL. PLEASE REFER TO THE LATEST RIVER FLOOD STATEMENTS ON OUR
WEBSITE FOR ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED.

Nearby

River Flood Warnings in Louisiana, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.